Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 176, NWS Tallahassee, FL

June 10, 2012Geneva County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 10, 2012, 12:53 PM CDT for Geneva County, Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2012, 12:53 PM CDT (17:53 UTC)
Expired
Jun 10, 2012, 1:45 PM CDT
In force
52 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Geneva County, AL

The radar

The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 1:35 PM CDTTSTM WND DMGGeneva, ALTREES DOWN COUNTY WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 11:41 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1717 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WUUS52 KTAE 101753
SVRTAE
ALC061-101845-
/O.NEW.KTAE.SV.W.0176.120610T1753Z-120610T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM CDT SUN JUN 10 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 145 PM CDT

* AT 1248 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
  OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES NORTHWEST OF SAMSON TO 30 MILES SOUTHWEST OF         
  SAMSON...MOVING EAST AT 30 MPH.

  OTHER ISOLATED STORMS WERE DEVELOPING AHEAD OF THE MAIN LINE AND 
  WERE SHOWING SIGNS OF WEAK ROTATION.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GENEVA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.

&&

LAT...LON 3119 8620 3119 8613 3118 8612 3119 8612
      3119 8579 3099 8587 3100 8619 3101 8620
TIME...MOT...LOC 1753Z 266DEG 28KT 3124 8613 3077 8632

$$

08-LAMERS
1 follow-up statement
004 
WWUS52 KTAE 101844
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM CDT SUN JUN 10 2012

ALC061-101854-
/O.EXP.KTAE.SV.W.0176.000000T0000Z-120610T1845Z/
GENEVA AL-
144 PM CDT SUN JUN 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GENEVA COUNTY WILL
EXPIRE AT 145 PM CDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST INTO 
EASTERN GENEVA COUNTY. A SEVERE THUNDERSTORM WARNING REMAINS IN 
EFFECT UNTIL 215 PM CDT FOR THE EASTERN HALF OF GENEVA COUNTY. 
HOWEVER...THE THREAT APPAERS TO BE OVER FOR THE WESTERN HALF OF THE 
COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWEST GEORGIA.

LAT...LON 3119 8620 3119 8613 3118 8612 3119 8612
      3119 8579 3099 8587 3100 8619 3101 8620
TIME...MOT...LOC 1844Z 266DEG 28KT 3127 8567 3080 8586

$$

08-LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:52 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 10, 11:52 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EDT Sun Jun 10 2012

...TORNADO WATCH 368 IN EFFECT UNTIL 8 PM EDT/7 PM CDT FOR COUNTIES
IN SE AL/SW GA AND FL PANHANDLE AND WEST HALF OF BIG BEND...

..MESOSCALE DISCUSSION.....
Area radars and satellite imagery indicate that yet another H5
circulation is gradually migrating inland across LA/MS coast. This
is intensifying a line of tstms across the N/Cntrl Gulf of Mex with
an additional zone of enhanced arching line of low-level convergence
ewd to wrn fl panhandle with good cape and low 70s dew points aided
by 30-40KT H85 jet lifting NWD out of Gulf on ern periphery of ern
trough.  zone of strengthening wind aligned with this low level jet.
deep layer shear has increased to 30-35 kt. all this is increasingly
supportive of organized storms including supercells, and some
damaging winds and isolated tornadoes. Thus a tornado watch was
hoisted for much of our area.

large bands of moderate to heavy rain with embedded
thunderstorms continue to develop over the Gulf of Mex and move
newd and inland across the local area. Much of this rain has
remained just to our west and across Walton county but rather fast
movement has prevented flooding concerns but they will be monitored
in case a flood product is necessary.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Flash Flood Watch through 7 PM CDT for Central
     Walton-Coastal Bay-Holmes-Inland Bay-Inland Walton-South
     Walton-Washington.

     High Risk Rip Currents through 7 PM CDT for coastal Walton and
     coastal Bay Counties.
GM...None.

&&

BLOCK/DVD
Hazardous weather outlook, Jun 10, 3:41 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 AM EDT SUN JUN 10 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
441 AM EDT SUN JUN 10 2012 /341 AM CDT SUN JUN 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION ONCE
AGAIN TODAY. INITIALLY...STORMS WILL IMPACT THE FLORIDA BIG BEND
AND SOUTH CENTRAL GEORGIA. HOWEVER...AS THE MORNING PROGRESSES...
SHOWERS WILL BECOME MORE NUMEROUS TO THE WEST ACROSS THE PANHANDLE
AND SOUTHEAST ALABAMA. ONE OF THE PRIMARY THREATS TODAY WILL BE
THE POTENTIAL FOR FLOODING. THE MOST LIKELY AREA FOR THIS TO OCCUR
WILL BE THE FLORIDA PANHANDLE AND A FLASH FLOOD WATCH IS OUT FROM
BAY COUNTY WEST. ISOLATED STRONG TO SEVERE STORMS WILL ALSO BE
POSSIBLE TODAY WITH DAMAGING WINDS THE PRIMARY THREAT. AN ISOLATED
WEAK TORNADO OR WATERSPOUT CANNOT BE RULED OUT. WE CONTINUE TO SEE
A HIGH RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE
BEACHES FROM PANAMA CITY WEST WITH A MODERATE RISK FURTHER EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY THROUGH TUESDAY WITH COVERAGE DECREASING A BIT AFTER THAT.
THE THREAT FOR ISOLATED STRONG TO SEVERE STORMS WILL CONTINUE WITH
LOCALIZED POOR DRAINAGE FLOODING POSSIBLE IN THE AREAS THAT GET
THE HEAVIEST SHOWERS.

.SPOTTER INFORMATION STATEMENT...

GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF SEVERE WEATHER OR
FLOODING OCCURS IN THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Special weather statement, Jun 10, 8:25 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 AM EDT SUN JUN 10 2012

FLZ017-101415-
LEON FL-
925 AM EDT SUN JUN 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY...

* UNTIL 1015 AM EDT

AT 920 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES WEST OF WOODVILLE...OR NEAR LEON SINKS...MOVING
NORTHEAST AT 20 MPH.

PEOPLE IN CENTRAL LEON COUNTY...INCLUDING THE CITIES OF WOODVILLE AND
TALLAHASSEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

LAT...LON 3030 8424 3030 8425 3030 8441 3031 8447
      3063 8430 3049 8406 3029 8423 3029 8424
TIME...MOT...LOC 1325Z 213DEG 16KT 3031 8434

42-DVD
Local storm report, Jun 10, 9:17 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1017 AM EDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       GENEVA                  31.04N 85.88W
06/10/2012  M3.75 INCH       GENEVA             AL   CO-OP OBSERVER

            CO-OP OBSERVER AT GENEVA REPORTED A 24 HOUR TOTAL OF 3.75
            INCHES OF RAIN ENDING AT 7 AM CDT.

&&

DVD
Special weather statement, Jun 10, 10:09 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1109 AM EDT SUN JUN 10 2012

ALZ068-FLZ007-009-101545-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
1009 AM CDT SUN JUN 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR
GENEVA...NORTHWEST HOLMES AND NORTHEAST WALTON COUNTIES...

* UNTIL 1045 AM CDT

AT 1006 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES SOUTHEAST OF HOWELLS...OR NEAR DARLINGTON...
MOVING NORTH AT 35 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3100 8622 3100 8619 3112 8620 3119 8620
      3119 8613 3118 8612 3119 8612 3119 8581
      3102 8592 3084 8604 3089 8623
TIME...MOT...LOC 1509Z 198DEG 30KT 3095 8609

42-DVD
Special weather statement, Jun 10, 10:34 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EDT SUN JUN 10 2012

ALZ068-FLZ009-101600-
GENEVA AL-HOLMES FL-
1034 AM CDT SUN JUN 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN GENEVA
AND NORTHEAST HOLMES COUNTIES...

* UNTIL 1100 AM CDT

AT 1029 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES SOUTH OF SLOCOMB...OR NEAR TENDIL CROSSING...
MOVING NORTH AT 25 MPH.

PEOPLE IN EASTERN GENEVA AND NORTHEASTERN HOLMES COUNTIES...INCLUDING
THE CITY OF SLOCOMB...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3119 8561 3120 8549 3104 8548 3100 8549
      3097 8553 3094 8553 3089 8559 3093 8571
TIME...MOT...LOC 1534Z 195DEG 20KT 3098 8558

42-DVD
Local storm report, Jun 10, 11:40 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 PM EDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          3 NNE GENEVA            31.08N 85.86W
06/10/2012                   GENEVA             AL   TRAINED SPOTTER

            SPOTTER REPORTS TREES DOWN AND STRUCTURAL DAMAGE ON NEVA
            DRIVE IN ROAD JUST NORTH OF GENEVA

1235 PM     TORNADO          N CHANCELLOR            31.18N 85.88W
06/10/2012                   GENEVA             AL   LAW ENFORCEMENT

            TORNADO SITED BY RETIRED POLICE OFFICER IN CHANCELLOR, AL

&&

LERICOS
Local storm report, Jun 10, 12:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM EDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     FUNNEL CLOUD     3 SE DALEVILLE          31.27N 85.67W
06/10/2012                   DALE               AL   PUBLIC

            FUNNEL CLOUD OVER DALEVILLE MOVING NORTHEAST.

&&

BOLDEN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:09 AM CDTSpecial Weather StatementTAEGeneva36 min
Jun 10, 10:34 AM CDTSpecial Weather StatementTAEGeneva26 min
Jun 10, 10:59 AM CDTTornado WarningTAEGeneva31 min
Jun 10, 11:23 AM CDTTornado WarningTAECoffee, Dale, Geneva52 min
Jun 10, 12:42 PM CDTTornado WarningTAECoffee, Dale, Geneva33 min
Jun 10, 12:48 PM CDTSevere Thunderstorm WarningTAECoffee57 min
Jun 10, 1:13 PM CDTSevere Thunderstorm WarningTAEDale, Houston47 min
Jun 10, 1:28 PM CDTSevere Thunderstorm WarningTAEGeneva36 min
Jun 10, 1:52 PM CDTSevere Thunderstorm WarningTAEDale, Henry, Houston53 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.